MAUDE Adverse Event Report: BIOMET UK LTD. INTRAMEDULLARY ROD REMOVAL HOOK WITH T-HANDLE; KNEE ARTHROPLASTY

BIOMET UK LTD. INTRAMEDULLARY ROD REMOVAL HOOK WITH T-HANDLE; KNEE ARTHROPLASTY
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while trying to remove intramedullary rod from femur with the t-handle, the tip of the t-handle broke.No further patient outcome provided.Attempts have been made and no further information has been made available at this time.Due diligence is in progress for this complaint.
 
Additional Manufacturer Narrative
(b)(4).Foreign: canada.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d1, g3, g6, h1, h2, h6, h10.We are moving forward with this complaint without product return.If the device is returned later, we will reinvestigate the complaint at that time.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided.Device is used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified that the large pin has fractured off the t bar.The fractured piece has not been returned.The instrument exhibits general wear around the area of the fracture.The instrument has potentially been in the field for approximately 2 years and 11 months.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
INTRAMEDULLARY ROD REMOVAL HOOK WITH T-HANDLE
Common Device Name
KNEE ARTHROPLASTY
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14840866
Report Number3002806535-2022-00284
Device Sequence Number4639679
Product Code LXH
UDI-Device Identifier05019279469246
UDI-Public(01)05019279469246(11)191116(10)ZB6655241
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
E122920
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-401111
Device Lot NumberZB6655241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/22/2022
10/24/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/19/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown